Welcome to CDC Stacks | Acute hepatitis and liver failure following the use of a dietary supplement intended for weight loss or muscle building - 25265 | Health Alert Network (HAN)
Stacks Logo
Advanced Search
Select up to three search categories and corresponding keywords using the fields to the right. Refer to the Help section for more detailed instructions.
 
 
Help
Clear All Simple Search
Advanced Search
Acute hepatitis and liver failure following the use of a dietary supplement intended for weight loss or muscle building
  • Published Date:
    10/8/13
  • Source:
    HAN ; 356
  • Language:
    English
Filetype[PDF - 1.79 MB]


Details:
  • Corporate Authors:
    Centers for Disease Control and Prevention (U.S.)
  • Series:
    HAN ; 356
  • Document Type:
  • Description:
    October 8, 2013, 2:30 ET (14:30 PM ET)

    HANINFO-00356

    Summary: Recently, a number of previously healthy individuals developed acute hepatitis and sudden liver failure of unknown cause after using a dietary supplement for weight loss or muscle building. CDC recommends increased vigilance by public health agencies, emergency departments, and healthcare providers for patients who develop acute hepatitis or liver failure following use of a weight loss or muscle building nutritional supplement. CDC requests that state health departments report such occurrences to the CDC. CDC also recommends that, as part of a comprehensive evaluation, clinicians evaluating patients with acute hepatitis should ask about consumption of dietary supplements.

  • Supporting Files:
    No Additional Files